Arkiv för Matematik
- Ark. Mat.
- Volume 54, Number 1 (2016), 13-30.
Irregular sets of two-sided Birkhoff averages and hyperbolic sets
For two-sided topological Markov chains, we show that the set of points for which the two-sided Birkhoff averages of a continuous function diverge is residual. We also show that the set of points for which the Birkhoff averages have a given set of accumulation points other than a singleton is residual. A nontrivial consequence of our results is that the set of points for which the local entropies of an invariant measure on a locally maximal hyperbolic set does not exist is residual. This strongly contrasts to the Shannon–McMillan–Breiman theorem in the context of ergodic theory, which says that local entropies exist on a full measure set.
Ark. Mat., Volume 54, Number 1 (2016), 13-30.
Received: 10 September 2013
First available in Project Euclid: 30 January 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
2015 © Institut Mittag-Leffler
Barreira, Luis; Li, Jinjun; Valls, Claudia. Irregular sets of two-sided Birkhoff averages and hyperbolic sets. Ark. Mat. 54 (2016), no. 1, 13--30. doi:10.1007/s11512-015-0214-2. https://projecteuclid.org/euclid.afm/1485802725